Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

No weight reduction despite exercise. Abnormal thyroid levels

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,

Recently I have done my Thyroid test and results look abnormal:

T3 is 1.27
T4 is 8.88
TSH is 8.90

Please advise any medication is required.
I have noticed that even I am going to Gym, my weight is not decreasing and it is currently close to 78 kg. My height is 5 feet 6 inches.

Thanks,
XXXXXXX
Posted Tue, 5 Jun 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 11 hours later
Dear XXXXXXX
Thanks for writing in. your thyroid reports are suggestive of subclinical hypothyroidism(mild form of hypothyroidism). In subclinical hypothyroidism there are 2 main indications to start treatment-
1. Gland enlargement which is called goitre
2. Positive TPO antibodies
If either of them is present in your case you need be started on thyroxine replacement, which is more often than not lifelong. So you need to consult a nearby doctor to check these.
You may also want to repeat TSH from a different lab because many of the TSH reports are not very accurate- we see this on day today basis.
So check these and get back to me for any other queries with regard to the management.

Above answer was peer-reviewed by
 
Follow-up: No weight reduction despite exercise. Abnormal thyroid levels 10 hours later
Hi Dr. XXXXXXX

Thanks for the reply.
Just to let you know that I already had same report from one more lab.
Do I need to see an Endocrinologist or a Physician?
Can you provide the name of medications?

Regards,
XXXXXXX
 
 
Answered by Dr. Rahul Tawde 25 minutes later
You better see an Endocrinologist.
Medicine is levothyroxine. Thyronorm,Eltroxin, thyroup and thyrox are some of the brand names of levothyroxine.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor